Hi I’m from Cape Town, South Africa
I was referred to this forum off the Survivors of PSSD Facebook page.
Currently, 28 years old female, 1.6m, 65kgs.
I was on Wellbutrin 150mg once daily for PTSD and chronic anxiety and depression for about a year. I went up to 300mg and one day after I noticed constant tinnitus- I went back down to 150mg but a year later it has not resolved- although the volume is lower. I do not respond fully to 150mg Wellbutrin and don’t tolerate the 300mg so my psychiatrist tried it in combination with first trazadone 50mg at night (I stopped this as it caused daytime fatigue), and then latest Brintellix 5mg tablets (started Feb 2020)- although I took half so 2.5mg. Wellbutrin and Brintellix interact so I was on a lower dose of brintellix. I noticed difficulty achieveing orgasm and low drive a few weeks in- I had this fairly severely with citalopram a few years back (resolved when I went off it), and mildly with trazadone - also resolved when I went off it. After about 6 weeks I stopped taking Brintellix, and 2 weeks later I stopped Wellbutrin- I have been in a fairly good place and as we went into lockdown for covid I thought it was a good time to go off my medication as I’d be in a safe place at home without my usual triggers- driving is a trigger for as a car accident was the cause of my PTSD.
I’ve now been off all medication for 3 months but still have a loss of sensation in the genitals, particularly the clitoris, and difficulty achieving orgasm. My sex drive seems to be improving somewhat though
I was on the lowest dose of both tablets so I stopped cold turkey- you can’t cut welbutrin 150mg xl.
How long into your usage did you notice the onset of side effects?
Wellbutrin (tinnitus)- 1 day
brintellix (sexual dysfunction)- a couple of weeks
What side effects did you experience that have yet to resolve since discontinuation?
-difficulty achieving orgasm/ reduced sensation
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
Loss of Libido / Sex Drive
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
[ X] Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
[X ] Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Memory Loss / Forgetfulness
[ X] Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Physical- these lists are very male biased!
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
Dry / Dark Circles under eyes
reduced clitoral sensation
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
[X ] Tinnitus (ringing or high pitched sound in ears)
[ X] Hearing loss- the audiologist thinks my hearing loss is noise induced as it’s only the higher pitches
Increased hair loss
Lowered body temperature
Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
-High potency Omega 3
-Solal anti depressant support supplement (contains Folate/Vitamin D, Vitamin B, Maca etc.)
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
-no blood tests done